Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 30, NWS Wilmington, NC

June 19, 2015Robeson County, North Carolina; Dillon County, Florence County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 19, 2015, 5:21 PM EDT for Robeson County, North Carolina; Dillon County, Florence County, Marlboro County, South Carolina. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 5:21 PM EDT (21:21 UTC)
Expired
Jun 19, 2015, 6:15 PM EDT
In force
54 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Dillon County, SC, Florence County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 92 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:40 PM EDTTSTM WND DMG4 Ese Dillon, SCTREE DOWN ON BERMUDA ROAD.
Jun 19, 5:50 PM EDTTSTM WND DMG4 E Dillon, SCLARGE LIMBS DOWN ON ROAD NEAR INTERSECTION OF HWY 9 AND HORACE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1825 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS52 KILM 192121
SVRILM
NCC155-SCC033-041-069-192215-
/O.NEW.KILM.SV.W.0030.150619T2121Z-150619T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR DILLON...AND MOVING EAST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DILLON...FAIRMONT...LATTA...LAKE VIEW...KEMPER...BINGHAM...
  BROWNSVILLE...LITTLE ROCK...SOUTH OF THE BORDER...HAMER...
  FLOYDALE...OAK GROVE...MARIETTA AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
176 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3433 7910 3429 7963 3447 7960 3453 7912
TIME...MOT...LOC 2120Z 267DEG 8KT 3439 7930 

$$

III
4 follow-up statements
221 
WWUS52 KILM 192132
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT FRI JUN 19 2015

SCC041-192141-
/O.CAN.KILM.SV.W.0030.000000T0000Z-150619T2215Z/
FLORENCE SC-
532 PM EDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3433 7910 3431 7963 3447 7960 3453 7912
TIME...MOT...LOC 2131Z 267DEG 8KT 3439 7927 

$$

NCC155-SCC033-069-192215-
/O.CON.KILM.SV.W.0030.000000T0000Z-150619T2215Z/
ROBESON NC-DILLON SC-MARLBORO SC-
532 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL ROBESON...DILLON AND SOUTHEASTERN MARLBORO
COUNTIES...

AT 531 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR KEMPER...OR NEAR DILLON...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
DILLON...FAIRMONT...LATTA...LAKE VIEW...KEMPER...BINGHAM...
BROWNSVILLE...LITTLE ROCK...SOUTH OF THE BORDER...HAMER...FLOYDALE...
OAK GROVE...MARIETTA AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
177 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING 
IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3433 7910 3431 7963 3447 7960 3453 7912
TIME...MOT...LOC 2131Z 267DEG 8KT 3439 7927 

$$

III
573 
WWUS52 KILM 192142
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT FRI JUN 19 2015

NCC155-SCC033-069-192215-
/O.CON.KILM.SV.W.0030.000000T0000Z-150619T2215Z/
ROBESON NC-DILLON SC-MARLBORO SC-
542 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL ROBESON...DILLON AND SOUTHEASTERN MARLBORO
COUNTIES...

AT 542 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR KEMPER...OR 7 MILES EAST OF
DILLON...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
DILLON...FAIRMONT...LATTA...LAKE VIEW...KEMPER...BINGHAM...
BROWNSVILLE...LITTLE ROCK...SOUTH OF THE BORDER...HAMER...OAK
GROVE...FLOYDALE...MARIETTA AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
179 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3433 7910 3432 7963 3447 7960 3453 7912
TIME...MOT...LOC 2142Z 267DEG 8KT 3439 7924 

$$

III
448 
WWUS52 KILM 192156
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT FRI JUN 19 2015

NCC155-SCC033-069-192215-
/O.CON.KILM.SV.W.0030.000000T0000Z-150619T2215Z/
ROBESON NC-DILLON SC-MARLBORO SC-
556 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL ROBESON...DILLON AND SOUTHEASTERN MARLBORO
COUNTIES...

AT 556 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAKE VIEW...OR 9 MILES EAST OF
DILLON...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
DILLON...FAIRMONT...LATTA...LAKE VIEW...KEMPER...BINGHAM...
BROWNSVILLE...LITTLE ROCK...SOUTH OF THE BORDER...HAMER...OAK
GROVE...FLOYDALE...MARIETTA AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
179 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3433 7910 3432 7963 3447 7960 3453 7912
TIME...MOT...LOC 2156Z 267DEG 8KT 3439 7920 

$$

III
006 
WWUS52 KILM 192214
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT FRI JUN 19 2015

NCC155-SCC033-069-192224-
/O.EXP.KILM.SV.W.0030.000000T0000Z-150619T2215Z/
ROBESON NC-DILLON SC-MARLBORO SC-
614 PM EDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBESON...DILLON
AND SOUTHEASTERN MARLBORO COUNTIES WILL EXPIRE AT 615 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON.

LAT...LON 3433 7910 3432 7963 3447 7960 3453 7912
TIME...MOT...LOC 2211Z 267DEG 8KT 3439 7920 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:21 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 19, 3:21 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT FRI JUN 19 2015

.SYNOPSIS...
HIGH HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A FEW SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE HEAT
THROUGH THE WEEKEND...MAINLY DURING THE AFTERNOONS AND EVENINGS.
HEAT ADVISORIES WILL CONTINUE TO BE ISSUED FOR THE POTENTIALLY
DANGEROUS CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...WATER VAPOR CHANNEL SHOWING A VOID OF UPPER
FEATURES OR IMPULSES THAT WOULD ENHANCE CONVECTION THIS AFTERNOON
DIRECTLY OVER NE SC AND SE NC. STRONG SURFACE HEATING HOWEVER AND
HIGH PRECIPITABLE WATERS DO REMAIN OVER THE AREA WITH SATELLITE
DERIVED PWAT ANIMATIONS SHOWING AROUND 1.8 INCHES OVER THE AREA.
WILL HOLD ONTO ISOLATED TO SCATTERED CONVECTION AS LOW-LEVEL
CONVERGENCE STRENGTHENS ALONG THE SEA BREEZE BOUNDARY...WHILE
DIURNAL HEATING APPROACHES ITS PEAK. NEWLY INITIATED STORMS WILL
MOVE GENERALLY TOWARD THE ENE...WHICH WILL MAINTAIN RAIN CHANCES ALL
THE WAY TO THE COASTAL ZONES THROUGH EVENING. RECENT SURFACE
ANALYSIS SHOWS A WEAK TROUGH POSITIONED FROM CENTRAL NC TO NEAR
CHARLESTON SC...WHICH WILL ALSO SERVE AS A POTENTIAL FOCUS INTO
EVENING. HEAT ADVISORIES REMAIN POSTED THROUGH 700 PM FOR 105 TO 109
DEGREE INDICES. ELEVATED DEWPOINTS REMAIN ACROSS THE REGION.
MINIMUMS INTO EARLY SATURDAY MIDDLE AND UPPER 70S MOST LOCALS AND
AROUND 80 ALONG AREA BEACHES AND THE ICW CORRIDOR.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...THE HOT UPPER RIDGE WILL BE DISPLACED OFF
THE SOUTHEAST COAST THIS WEEKEND AS THE REMNANT CIRCULATION OF
TROPICAL STORM BILL MOVES THROUGH THE MID-ATLANTIC STATES. 850 MB
TEMPERATURES UNFORTUNATELY WILL NOT DROP APPRECIABLY...REMAINING
AROUND +20C ON SATURDAY AND +21C ON SUNDAY. SOUTH TO SOUTHWEST
WINDS WILL BE ENHANCED IN SPEED SATURDAY NIGHT THROUGH SUNDAY
NIGHT DUE TO A TIGHTENED PRESSURE GRADIENT ALONG THE SOUTHERN
PERIPHERY OF FORMER T.S. BILL...OTHERWISE THERE SHOULD BE FEW IMPACTS
FROM THE SYSTEM.

HIGHS ARE EXPECTED TO SOAR WELL INTO THE 90S BOTH SATURDAY AND
SUNDAY...WITH LUMBERTON PROBABLY REACHING 100 DEGREES BOTH DAYS.
THIS IS DUE TO THE HOT AIRMASS...AND FOR LUMBERTON SPECIFICALLY
DUE TO THE FACT CENTRAL ROBESON COUNTY ESCAPED ANY OF THE RAIN
THAT ADDED MOISTURE (AND SUBSEQUENT COOLER SOIL TEMPS AND HIGHER
SOIL HEAT CAPACITY) TO MOST OF THE AREA. NIGHTTIME LOWS WILL BE
STIFLINGLY HOT AND HUMID AS AN ENHANCED PRESSURE GRADIENT AROUND
THE SOUTHERN PERIPHERY OF FORMER T.S. BILL MAINTAINS A HEALTHY
SOUTH- SOUTHWEST BREEZE. LOOK FOR LOWS BOTH NIGHT 75-79 EXCEPT FOR
80-81 WITHIN ABOUT 10 MILES OF THE COAST. HEAT INDICES MAY NOT
DROP BELOW 85 AT NIGHT FOR WILMINGTON...SOUTHPORT...AND MYRTLE
BEACH.

PRECIP CHANCES APPEAR QUITE LIMITED THROUGH THE PERIOD. THERE WILL
BE A SLIGHT CHANCE OF A SHOWER OR STORM ALONG THE SEABREEZE FRONT
BOTH DAYS. WESTERLY WINDS AT AND ABOVE 925 MB WILL HELP HOLD THE
BOUNDARY CLOSE TO THE COAST. A NARROW VORTICITY/MOISTURE CHANNEL
TRAILING SOUTH OF FORMER T.S. BILL MAY BRING SCATTERED SHOWERS OR
STORMS ACROSS THE AREA SATURDAY NIGHT...BUT EVEN HERE I AM HARD-
PRESSED TO COME UP WITH MORE THAN A 20-30 PERCENT CHANCE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...RIDGING ALOFT WILL PERSIST FOR THE DURATION OF
THE PERIOD...THOUGH IN A VARYING STATE...WITH BERMUDA HIGH AND
PIEDMONT TROUGH FIRMLY IN PLACE. 5H RIDGE WILL EXTEND ACROSS
VIRTUALLY ALL OF THE SOUTHERN CONUS WITH THE LOCAL AREA ON ITS
NORTHEAST PERIPHERY. THIS WILL OPEN UP THE POTENTIAL FOR DAILY
AFTERNOON CONVECTION...AS SOME MOISTURE AND AN OCCASIONAL WEAK
SHORTWAVE MOVE DOWN THE EAST SIDE OF THE RIDGE. COVERAGE WILL BE
LIMITED GIVEN AN UNFAVORABLE ENVIRONMENT...WITH PERIODS OF INCREASED
MID LEVEL DRY AND SUBSIDENCE WORKING AGAINST DEEPER CONVECTION.
HOWEVER...CANNOT RULE OUT ACTIVITY ON ANY ONE DAY. WILL CONTINUE TO
CARRY INHERITED SLIGHT CHC TO LOW CHC POP...WITH ACTIVITY
INITIALLY GENERATED BY THE SEA BREEZE AND PIEDMONT TROUGH.

850 TEMPS REMAIN IN THE 21C TO 24C RANGE THROUGH THE PERIOD KEEPING
TEMPERATURES ABOVE TO WELL ABOVE CLIMO INTO NEXT WEEKEND.
COMBINATION OF HIGHS WELL INTO THE 90S...POSSIBLY TRIPLE DIGITS SOME
DAYS...AND ELEVATED HUMIDITY WILL LIKELY RESULT IN HEAT ADVISORIES
BEING NEEDED FOR AT LEAST SOME OF THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT 24 HOURS
ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR SOME CONVECTION
ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER THIS AFTERNOON.
COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE INLAND TERMINALS.
BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY. THE CONVECTION
WILL LINGER INTO THE EVENING...WITH ISOLATED ACTIVITY THROUGH THE
OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN MORE MOISTURE MAY BE
AVAILABLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...MANAGEABLE MARINE CONDITIONS EXPECTED THROUGH
DAYBREAK SATURDAY...OUTSIDE OF ISOLATED TSTMS INSHORE. SW WINDS
GENERALLY 10-15 KT WITH ISOLATED GUSTS TO 20 KT OVERNIGHT. SEAS
TO RUN 2-3 FEET IN A COMBINATION OF SW WAVE 1-2 FEET EVERY 4-5
SECONDS AND ESE WAVES 1-2 FEET EVERY 9-10 SECONDS. WINDS ALOFT
WILL GUIDE A FEW TSTMS POTENTIALLY TO THE INSHORE WATERS LATER
TODAY AND TONIGHT AND MARINERS ARE ENCOURAGED TO SEEK A RADAR FIX
BEFORE HEADING OUT THIS EVENING...AS STORMS TRACK TOWARD THE ENE
HAVING FORMED FIRST OVER LAND.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...WEAK HIGH PRESSURE JUST NORTH OF THE
BAHAMAS WILL CONTROL OUR WEATHER THROUGH THE PERIOD...MODULATED BY
THE TYPICAL AFTERNOON/EVENING SEABREEZE CIRCULATION. THE CIRCULATION
OF FORMER TROPICAL STORM BILL WILL PASS WELL NORTH OF THE AREA
SATURDAY NIGHT AND SUNDAY. THIS LOW WILL COMPRESS THE PRESSURE
GRADIENT BETWEEN ITSELF AND THE HIGH LEADING TO SOUTHWEST WINDS
INCREASING TO AROUND 20 KNOTS BOTH SATURDAY NIGHT AND AGAIN
SUNDAY NIGHT. SEAS MAY BUILD AS HIGH AS 4-5 FEET DURING THESE
PERIODS OF STRONGER WINDS...BUT OTHERWISE SHOULD AVERAGE 2-3
FEET... ESPECIALLY DURING THE MORNINGS AND EARLY AFTERNOONS.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...TYPICAL SUMMER TIME PATTERN WILL PERSIST THROUGH
THE PERIOD. COMBINATION OF BERMUDA HIGH AND PIEDMONT TROUGH WILL
RESULT IN AN EXTENDED PERIOD OF SOUTHWEST FLOW. SPEEDS WILL INCREASE
DURING THE AFTERNOON AND EARLY EVENING AS SEA BREEZE DEVELOPS AND
GRADIENT TIGHTENS IN RESPONSE TO STRENGTHENING PIEDMONT TROUGH.
WINDS WILL PEAK IN THE 15 TO 20 KT RANGE WITH SEAS RUNNING 3 TO 5 FT
THROUGH THE PERIOD.

&&

.CLIMATE...
AS OF 300 PM FRIDAY...THIS PERIOD OF HEAT IS BECOMING QUITE
IMPRESSIVE. IN LUMBERTON NC WE HAVE RECORDED SIX CONSECUTIVE DAYS
OF 100+ TEMPERATURES AS OF YESTERDAY. THIS FEAT HAS ONLY HAPPENED
ONE OTHER TIME HERE FROM AUGUST 5-10 2007. THIS STRING MAY COME TO
AN END TODAY AS LUMBERTON APPEARS IT MAY TOP OUT IN THE UPPER 90S.

IN FLORENCE THERE HAVE BEEN FOUR CONSECUTIVE DAYS WITH 100+ TEMPS.
THIS STRING APPEARS ALSO TO BE COMING TO AN END TODAY. THE LAST
TIME FLORENCE SAW SUCH SUSTAINED HEAT LIKE THIS WAS ALSO IN EARLY
AUGUST 2007.

OUR FORECAST INCLUDES A NUMBER OF 100+ DAYS COMING UP FOR
FLORENCE. WE HAVE ALREADY OFFICIALLY TIED THE MOST NUMBER OF 100
DEGREE DAYS IN THE MONTH OF JUNE AT FLORENCE. THIS RECORD WILL
LIKELY BE BROKEN AND EXTENDED NEXT WEEK:

2015, 1998, 1981, 1954, 1952: 4 DAYS IN JUNE WITH TEMPS 100+
1993, 1970: 3 DAYS

HOWEVER WE'RE STILL NOWHERE NEAR ALL-TIME RECORDS FOR THE MOST
NUMBER OF 100+ DAYS IN A SINGLE YEAR AT FLORENCE...LISTED BELOW:

1954: 26 DAYS IN A YEAR WITH TEMPS 100+
1993: 16 DAYS
1952: 12 DAYS
1999, 1986, 1980, 1953: 11 DAYS

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR SCZ017-023-
     024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR NCZ087-096-
     099-105>110.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...MJC
SHORT TERM...TRA
LONG TERM...III
AVIATION...DL
CLIMATE...TRA
Hazardous weather outlook, Jun 19, 3:41 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT FRI JUN 19 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-201945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
341 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-201945-
COASTAL GEORGETOWN-
341 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-201945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
341 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-201945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
341 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS MOVING OFF THE MAINLAND ARE
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 11:37 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1137 AM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     1 WSW LAKE WACCAMAW     34.32N  78.52W
06/18/2015  E60 MPH          COLUMBUS           NC   PUBLIC

            TREE BLOWN OVER IN YARD ON LAKESHORE DRIVE

&&

EVENT NUMBER ILM1500179

MJC
Special weather statement, Jun 19, 3:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT FRI JUN 19 2015

SCZ055-056-192045-
INLAND GEORGETOWN-COASTAL GEORGETOWN-COASTAL GEORGETOWN-
349 PM EDT FRI JUN 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GEORGETOWN
COUNTY...

AT 348 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
GEORGETOWN...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PAWLEYS ISLAND...MURRELLS INLET...JACKSON...NORTH
SANTEE...LITCHFIELD BEACH...SAMPIT...GRAVES...PLANTERSVILLE...
GEORGETOWN MEMORIAL HOSPITAL AND WACCAMAW COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3318 7940 3321 7943 3322 7946 3324 7946
      3324 7948 3325 7948 3324 7949 3325 7955
      3327 7955 3326 7956 3327 7956 3328 7960
      3357 7922 3357 7900 3349 7908 3339 7915
      3324 7918 3315 7933
TIME...MOT...LOC 1948Z 266DEG 6KT 3336 7933

III
Special weather statement, Jun 19, 4:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT FRI JUN 19 2015

NCZ087-096-192130-
BLADEN-ROBESON-
430 PM EDT FRI JUN 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BLADEN
AND NORTHEASTERN ROBESON COUNTIES...

AT 430 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR REX...OR 12
MILES SOUTH OF FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAULS...JEROME...REX...DUART...SHANNON...TOBERMORY...PARKTON...
RENNERT AND LUMBER BRIDGE.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 31
AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3495 7903 3490 7894 3487 7892 3483 7890
      3485 7885 3485 7867 3475 7877 3483 7919
TIME...MOT...LOC 2030Z 296DEG 9KT 3490 7896

III
Special weather statement, Jun 19, 5:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT FRI JUN 19 2015

NCZ099-109-110-SCZ053-054-192200-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-INLAND
HORRY-COASTAL HORRY-
504 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
BRUNSWICK...SOUTHWESTERN COLUMBUS AND CENTRAL HORRY COUNTIES...

AT 504 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HICKORY GROVE TO HAND TO FORESTBROOK...AND MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...SUNSET BEACH...OCEAN
ISLE BEACH...NORTH MYRTLE BEACH AIRPORT...RED HILL...SPRINGMAID
PIER...SOCASTEE...LITTLE RIVER...MYRTLE BEACH AIRPORT...IREDELL...
CAROLINA SHORES...TABOR CITY...LORIS...CALABASH...BETHEL...HICKORY
GROVE...ALLSBROOK AND HOMEWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 10.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 8 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3377 7919 3423 7880 3390 7838 3384 7862
      3380 7871 3372 7884 3362 7895
TIME...MOT...LOC 2104Z 216DEG 18KT 3389 7894 3385 7884 3373 7894

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:00 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson28 hr
Jun 19, 4:30 PM EDTSpecial Weather StatementILMCumberland60 min
Jun 19, 5:45 PM EDTSpecial Weather StatementILMNew Hanover60 min
Jun 19, 6:00 PM EDTSpecial Weather StatementILMColumbus60 min
Jun 19, 7:04 PM EDTSpecial Weather StatementILMPender56 min
Jun 19, 7:12 PM EDTSevere Thunderstorm WarningILMRobeson63 min
Jun 19, 7:29 PM EDTSpecial Marine WarningILM91 min
Jun 19, 7:57 PM EDTSevere Thunderstorm WarningILMBladen, Robeson31 min
Jun 18, 11:47 PM EDTSpecial Weather StatementILMDarlington, Dillon, Marlboro58 min
Jun 19, 1:23 AM EDTSpecial Weather StatementILMMarion67 min
Jun 19, 3:49 PM EDTSpecial Weather StatementILMGeorgetown56 min
Jun 19, 5:04 PM EDTSpecial Weather StatementILMHorry56 min
Jun 19, 6:17 PM EDTSpecial Weather StatementILMDillon58 min
Jun 19, 7:26 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.